MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD10
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact, and the pull wire was in its initial position inside the pusher assembly distal detachment tip.If the pod coil is retracted against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire causing the embolization coil to detach.The reported mildly tortuous and mildly calcified patient¿s anatomy may have contributed to resistance during the procedure.Further evaluation revealed kinks throughout the pusher assembly.This damage is incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod coil and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, while advancing the pod coil in the microcatheter, the pod coil became stuck at the distal end of the microcatheter.When the physician attempted to retract the pod coil, the physician observed under fluoroscopy that the pod coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the pod coil was removed from the patient, and the pod coil was subsequently removed from the microcatheter on the back table.The procedure was completed using a new pod coil, pod packing coil (packing coil), and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24076048
Report Number3005168196-2026-00018
Device Sequence Number10385814
Product Code HCG
UDI-Device Identifier00814548019659
UDI-Public00814548019659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD10
Device Lot NumberC00019580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown